Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Austin/San Antonio, TX

February 24, 201333 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Feb 24, 2013, 5:15 AM CST for 33 counties in Texas. It took effect at Feb 25, 2013, 10:00 AM CST. It was in force for 11 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2013, 5:15 AM CST (11:15 UTC)
In effect from
Feb 25, 2013, 10:00 AM CST
Expired
Feb 25, 2013, 9:00 PM CST
In force
11 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 10:59 AM CSTNON-TSTM WND GST 64Hondo, TXHONDO ASOS RECORDED WIND GUST FROM THE WEST
Feb 25, 12:24 PM CSTNON-TSTM WND GST 628 Nw Del Rio, TXMEASURED AT THE LAKE AMISTAD VISITORS CENTER
Feb 25, 1:30 PM CSTNON-TSTM WND DMG3 N Austin, TXLARGE TREE BLOWN DOWN BLOCKING ROADWAY. 24TH ST AND SAN GABRIAL.
Feb 25, 1:57 PM CSTNON-TSTM WND DMG4 Sw Taylor, TXROOFS BLOWING OFF BARNS... FASCIA BLOWING OFF HOUSE.
Feb 25, 2:30 PM CSTNON-TSTM WND DMG2 Nw Georgetown, TXHANGER DOOR DESTROYED AT MUNICIPLE AIRPORT
Feb 25, 3:10 PM CSTNON-TSTM WND DMGCreedmoor, TXCREEDMOOR COUNTRY STORE ROOF BLOWN OFF
Feb 25, 3:45 PM CSTNON-TSTM WND DMG2 N Round Rock, TXLARGE SECTIONS OF SHINGLES BLOWN OFF ROOFS... OLDER WOODEN FENCES BLOWN DOWN. EST. WIND GUSTS TO 70 MPH.
Feb 25, 5:15 PM CSTNON-TSTM WND GST 655 Wsw Coupland, TXCONSIDERABLE ROOF AND FENCE DAMAGE NEAR PFLUGERVILLE LAKE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2013-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2013-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3707 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS84 KEWX 241115
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CST SUN FEB 24 2013

...A RED FLAG WARNING IS IN EFFECT FROM MONDAY MORNING THROUGH
EARLY MONDAY EVENING FOR ALL OF SOUTH CENTRAL TEXAS...

.A STRONG PACIFIC COLD FRONT WILL PUSH FROM THE WEST EARLY MONDAY
MORNING. VERY DRY GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE
COLD FRONT MONDAY MORNING INTO THE EARLY EVENING HOURS. 20 FOOT
NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 30 MPH WITH GUSTS
UP TO 40 MPH...WITH RELATIVE HUMIDITIES FALLING INTO THE TEENS.
ONLY SPOTTY WETTING RAINS ARE EXPECTED WITH THE COLD FRONT
OVERNIGHT AND MONDAY MORNING...OVER AREAS GENERALLY ALONG AND EAST
OF HIGHWAY 71.

TXZ171>173-183>194-202>209-217>225-228-242315-
/O.UPG.KEWX.FW.A.0004.130225T1200Z-130226T0000Z/
/O.NEW.KEWX.FW.W.0004.130225T1600Z-130226T0100Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
515 AM CST SUN FEB 24 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CST MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL SOUTH CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CST
MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... 
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... 
  TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... 
  COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... 
  FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... 
  LAVACA...DIMMIT. 

* 20-FOOT WIND...NORTHWEST 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...10 TO 20 PERCENT.

* THUNDERSTORMS...ISOLATED TO SCATTERED COVERAGE ALONG THE 
  FRONT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. 
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO
DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
5 follow-up statements
058 
WWUS84 KEWX 242059
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 PM CST SUN FEB 24 2013

...A RED FLAG WARNING IS IN EFFECT FROM MONDAY MORNING THROUGH
EARLY MONDAY EVENING FOR ALL OF SOUTH CENTRAL TEXAS...

.A STRONG PACIFIC COLD FRONT WILL PUSH FROM THE WEST EARLY MONDAY
MORNING. VERY DRY GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE
COLD FRONT MONDAY MORNING INTO THE EARLY EVENING HOURS. 20 FOOT
NORTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 30 MPH WITH GUSTS
UP TO 35 MPH...WITH RELATIVE HUMIDITIES FALLING INTO THE TEENS 
AND 20S. ONLY SPOTTY WETTING RAINS ARE EXPECTED WITH THE COLD
FRONT OVERNIGHT AND MONDAY MORNING...OVER AREAS GENERALLY ALONG
AND EAST OF HIGHWAY 71.

TXZ171>173-183>194-202>209-217>225-228-251015-
/O.CON.KEWX.FW.W.0004.130225T1600Z-130226T0100Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
259 PM CST SUN FEB 24 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CST
MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL 
OF SOUTH CENTRAL TEXAS...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... 
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... 
  TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... 
  COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... 
  FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... 
  LAVACA...DIMMIT. 

* 20-FOOT WIND...NORTHWEST 25 TO 30 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...10 TO 25 PERCENT.

* THUNDERSTORMS...ISOLATED COVERAGE ALONG THE FRONT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO
DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
990 
WWUS84 KEWX 251222
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
622 AM CST MON FEB 25 2013

...A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 7 PM TODAY
FOR ALL OF SOUTH CENTRAL TEXAS...

.A DRY RIDGE OF HIGH PRESSURE WILL INCREASE ACROSS SOUTH CENTRAL
TEXAS TODAY...IN WAKE OF A FAST MOVING PACIFIC COLD FRONT. 
VERY DRY AND GUSTY WEST AND NORTHWEST WINDS WILL PREVAIL TODAY
THROUGH THE EARLY EVENING HOURS. 20 FOOT WEST AND NORTHWEST WINDS
WILL INCREASE TO BETWEEN 20 AND 30 MPH...WITH GUSTS TO NEAR 
40 TO 45 MPH. THE RELATIVE HUMIDITIES WILL FALL INTO THE TEENS
AND 20S. BRIEF AND SPOTTY WETTING RAINS EAST OF IH35 EARLY THIS
MORNING WILL MOVE EAST OF THE AREA BY MID AND LATE MORNING.

TXZ171>173-183>194-202>209-217>225-228-252200-
/O.CON.KEWX.FW.W.0004.130225T1600Z-130226T0100Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
622 AM CST MON FEB 25 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... 
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... 
  TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... 
  COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... 
  FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... 
  LAVACA...DIMMIT. 

* 20-FOOT WIND...WEST AND NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO
  NEAR 40 TO 45 MPH.

* HUMIDITY...10 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO
DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
929 
WWUS84 KEWX 252125
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 PM CST MON FEB 25 2013

...A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM FOR ALL OF SOUTH
CENTRAL TEXAS...

.IN WAKE OF A FAST MOVING PACIFIC COLD FRONT...VERY DRY..STRONG AND 
GUSTY WEST AND NORTHWEST WINDS WERE SWEEPING ACROSS THE REGION LATE
THIS AFTERNOON AND WILL CONTINUE THROUGH EARLY EVENING. 20 FOOT
WEST AND NORTHWEST WINDS WILL CONTINUE BETWEEN 20 AND 30 MPH...WITH
GUSTS TO NEAR 40 TO 45 MPH. THE RELATIVE HUMIDITIES WILL FALL INTO
THE TEENS AND 20S. 

TXZ171>173-183>194-202>209-217>225-228-260100-
/O.CON.KEWX.FW.W.0004.000000T0000Z-130226T0100Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
325 PM CST MON FEB 25 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH 
CENTRAL TEXAS... 

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... 
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... 
  TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... 
  COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... 
  FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... 
  LAVACA...DIMMIT. 

* 20-FOOT WIND...WEST AND NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO
  BETWEEN 40 TO 45 MPH.

* HUMIDITY...10 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO
DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
255 
WWUS84 KEWX 260050
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
650 PM CST MON FEB 25 2013

...A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM FOR ALL OF SOUTH
CENTRAL TEXAS...

.HAVE DECIDED TO EXTEND THE RED FLAG WARNING FOR TWO MORE HOURS.
WINDS ARE STILL QUITE STRONG AND WILL CONTINUE ABOVE CRITICAL
LEVELS FOR ANOTHER COUPLE OF HOURS OUT WEST AND LONGER OVER THE
EAST. RELATIVE HUMIDITY IS RECOVERING WHERE THE TEMPERATURES ARE
FALLING MAINLY ACROSS THE NORTHEAST. HOWEVER...WITH REPORTS OF
ONGOING FIRES HAVE DECIDED TO CONTINUE THE WARNING.

TXZ171>173-183>194-202>209-217>225-228-260300-
/O.EXT.KEWX.FW.W.0004.000000T0000Z-130226T0300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
650 PM CST MON FEB 25 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS... 

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... 
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... 
  TRAVIS...BASTROP...LEE...KINNEY...UVALDE...MEDINA...BEXAR... 
  COMAL...GUADALUPE...CALDWELL...FAYETTE...MAVERICK...ZAVALA... 
  FRIO...ATASCOSA...WILSON...KARNES...GONZALES...DE WITT... 
  LAVACA...DIMMIT. 

* 20-FOOT WIND...WEST AND NORTHWEST AT 20 TO 30 MPH WITH GUSTS 
  TO BETWEEN 40 TO 45 MPH. 

* HUMIDITY...10 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  AVOID THE USE OF
OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS.
ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO
DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
526 
WWUS84 KEWX 260307
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 PM CST MON FEB 25 2013

...RED FLAG WARNING HAS EXPIRED...

.RELATIVE HUMIDITY HAS RISEN WELL ABOVE CRITICAL LEVELS AS THE
TEMPERATURES HAVE FALLEN THIS EVENING. THIS HAS ALLOWED US TO LET
THE RED FLAG WARNING EXPIRE. WINDS WILL CONTINUE ABOVE CRITICAL
LEVELS UNTIL AROUND MIDNIGHT AND FIRE WEATHER CONDITIONS WILL BE
ELEVATED UNTIL THEN.

TXZ171>173-183>194-202>209-217>225-228-260415-
/O.EXP.KEWX.FW.W.0004.000000T0000Z-130226T0300Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
907 PM CST MON FEB 25 2013

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS...

RELATIVE HUMIDITY HAS RECOVERED AS TEMPERATURES HAVE FALLEN THIS
EVENING. WINDS WILL CONTINUE TO BE ABOVE CRITICAL LEVELS UNTIL
AROUND MIDNIGHT AND FIRE WEATHER CONDITIONS WILL BE ELEVATED UNTIL
THEN.

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 4:15 AM CST, 1 hour earlier.

Area forecast discussion, Feb 24, 4:15 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 AM CST SUN FEB 24 2013

.DISCUSSION...
AN UPPER LOW PRESSURE SYSTEM ACROSS THE FOUR CORNERS REGION EARLY
THIS MORNING WILL MOVE SOUTHEAST AND ACROSS CENTRAL TEXAS TONIGHT
INTO MONDAY. AT THE SURFACE...A LOW PRESSURE SYSTEM IS BUILDING IN
BETWEEN THE NORTHEAST PORTION OF NEW MEXICO AND THE TEXAS
PANHANDLE PER LATEST SURFACE OBSERVATIONS ACROSS THOSE AREAS. THIS
LOW PRESSURE SYSTEM WILL CONTINUE TO BUILD THROUGHOUT THE DAY. AN
ASSOCIATED PACIFIC FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS
OVERNIGHT WITH THE POTENTIAL FOR SOME STRONG STORMS ACROSS THE
HILL COUNTRY. THIS SYSTEM WILL MOVE RAPIDLY ACROSS THE AREA MONDAY
MORNING. RAINFALL AMOUNTS COULD GENERALLY BE FROM A TRACE TO FEW
HUNDREDTHS AND UP TO ONE QUARTER INCH ALONG AND EAST OF HIGHWAY
71. IN THE WAKE OF THE FRONTAL PASSAGE...STRONG NORTHWESTERLY
WINDS WILL SPREAD ACROSS SOUTH CENTRAL TEXAS THROUGHOUT THE DAY
FOR A WINDY MONDAY. THEREFORE...A WIND ADVISORY HAS BEEN ISSUED
FOR ALL SOUTH CENTRAL TEXAS FROM 10 AM MONDAY MORNING THROUGH 7 PM
MONDAY EVENING. EXPECT WINDS OF 20 TO 30 MPH GUSTING UP TO 40 MPH.

DRY AND STABLE CONDITIONS ARE EXPECTED IN THE WAKE OF THE FRONT
AND FIRE WEATHER IS A BIG CONCERN ACROSS THE AREA DUE TO THE LACK
OF PRECIPITATION AND THE ONGOING DROUGHT CONDITIONS.
THEREFORE...THE FIRE WEATHER WATCH FOR MONDAY HAS BEEN UPGRADED TO
A RED FLAG WARNING. SEE THE FIRE WEATHER SECTION FOR MORE INFORMATION.

EXPECT DRY WEATHER CONDITION ACROSS THE AREA FROM MONDAY AFTERNOON
THROUGH NEXT WEEKEND. SEVERAL DRY FRONTS ARE EXPECTED TO SWEEP
ACROSS SOUTH CENTRAL TEXAS WITH COLD MORNINGS IN THE WAKE OF EACH
FRONTAL PASSAGE AND DAYTIME HIGHS GENERALLY IN THE UPPER 60S AND
LOWER 70S.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTH CENTRAL
TEXAS ON MONDAY AS RELATIVE HUMIDITIES DROP TO THE TEENS AND
STRONG NORTHWESTERLY WINDS SPREAD ACROSS THE REGION. WIND SPEEDS
OF 20 TO 30 MPH GUSTING UP TO 40 MPH. A RED FLAG HAS BEEN ISSUED
FOR ALL SOUTH CENTRAL TEXAS FROM MONDAY 10 AM TO 7 PM MONDAY EVENING.
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST
ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS FROM TUESDAY INTO
FRIDAY AS AFTERNOON HUMIDITY VALUES DROP TO THE TEENS WITH 20 FT
WINDS OF 10 TO 15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  57  67  41  70 /  -   40  20   0   0
AUSTIN BERGSTROM INTL AIRPORT  74  55  66  35  70 /  -   40  30   0   0
NEW BRAUNFELS MUNI AIRPORT     75  56  69  37  72 /  -   40  20   0   0
BURNET MUNI AIRPORT            71  50  60  36  66 /  -   40  20   0   0
DEL RIO INTL AIRPORT           79  50  68  38  75 /  -   10  -    0   0
GEORGETOWN MUNI AIRPORT        74  55  63  35  67 /  -   40  30   0   0
HONDO MUNI AIRPORT             76  51  68  34  74 /  -   30  -    0   0
SAN MARCOS MUNI AIRPORT        74  57  68  38  71 /  -   40  20   0   0
LA GRANGE - FAYETTE REGIONAL   73  59  69  39  70 /  10  40  40   0   0
SAN ANTONIO INTL AIRPORT       74  57  67  39  72 /  -   40  10   0   0
STINSON MUNI AIRPORT           74  58  68  38  71 /  -   40  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 7 PM CST MONDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

WIND ADVISORY FROM 10 AM TO 7 PM CST MONDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...08
SYNOPTIC/GRIDS...17
Hazardous weather outlook, Feb 23, 5:55 AM CST, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 AM CST SAT FEB 23 2013

TXZ171>173-183>194-202>209-217>225-228-241200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
555 AM CST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS LATE SUNDAY
NIGHT. WINDY CONDITIONS AND A VERY DRY AIRMASS WILL MOVE INTO THE
AREA ON MONDAY IN ITS WAKE. CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED MONDAY AFTERNOON DUE TO NORTHWESTERLY WINDS OF 20 TO 30
MPH AND RELATIVE HUMIDITIES IN THE TEENS. A RED FLAG WARNING AND A
WIND ADVISORY MAY BE NEEDED ON MONDAY.

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF
SOUTH CENTRAL TEXAS WEDNESDAY AND FRIDAY IN THE WAKE OF FRONTAL
PASSAGES. NORTHERLY WINDS OF 15 TO 20 MPH AND RELATIVE HUMIDITIES
IN THE TEENS CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:42 PM CSTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more8 hr
Feb 24, 4:34 AM CSTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more41 hr

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.